Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 322, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 12, 2009, 12:38 AM CDT for Oregon County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2009, 12:38 AM CDT (05:38 UTC)
- Expired
- Jul 12, 2009, 1:06 AM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:17 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 12, 12:17 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 AM CDT SUN JUL 12 2009 ...UPDATE TO AVIATION... .UPDATE... SUPERCELL THUNDERSTORMS HAVE ERUPTED OVER THE LAST COUPLE OF HOURS ACROSS SOUTH CENTRAL MISSOURI. ALTHOUGH LARGER SCALE SHEAR IS MINIMAL FOR SUPERCELLS...INCREASED LOW LEVEL SHEAR ACROSS SOUTHERN MISSOURI...OWING TO A WEAK LOW LEVEL JET...HAS COMPENSATED. IMPRESSIVE HIGH PRECIPITATION SUPERCELLS HAVE BEEN THE RESULT WITH SEVERAL REPORTS OF WIND AND HAIL. ALTHOUGH THE LOW LEVEL JET WILL REMAIN...A DECREASING TORNADO THREAT WILL ENSUE AS THESE STORMS BECOME MORE ELEVATED. THE HAIL AND STRAIGHT LINE WIND THREAT IS EXPECTED TO CONTINUE THROUGH LATE THIS EVENING WITH PLENTY OF ELEVATED INSTABILITY STILL PRESENT. WILL ALSO CONTINUE TO MONITOR FOR ADDITIONAL DEVELOPMENT OVERNIGHT WITH WEAK CONVERGENCE CONTINUING IN THE LOW LEVELS. SCHAUMANN && .DISCUSSION... CURRENTLY...ANOTHER DECENT MIX OF CLOUDS AND SUN HAS BEEN OBSERVED ACROSS THE AREA. THE FOCUS FOR WIDELY SCATTERED SHRA/TSRA CONTINUES TO SHIFT INTO THE EASTERN OZARKS...AND THIS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON. TEMPERATURES ONCE AGAIN VARY QUITE A BIT ACROSS THE AREA. WHERE BREAKS IN THE OVERCAST HAVE BEEN MORE PREVALENT TEMPS IN THE LOW/MID 90S HAVE BEEN COMMON. OTHERWISE...TEMPERATURES HAVE BEEN IN THE MID 80S TO AROUND 90 DEGREES SO FAR TODAY. TONIGHT THROUGH MONDAY NIGHT...THE CURRENT PATTERN WILL REMAIN LOCKED IN PLACE AND HAVE EMPLOYED A NEAR PERSISTENCE FORECAST. UPPER RIDGING WILL REMAIN STRONGEST JUST TO OUR WEST...WITH THE AREA ON THE NORTHEAST PERIPHERY OF THE HIGH. PRIMARY SHRA/TSRA CHANCES WILL CONTINUE TO BE ASSOCIATED WITH THE NIGHTLY RESURGENCE OF THE LOW LEVEL JET. THOUGH WILL NEED TO CLOSELY MONITOR ENERGY TOPPING THE RIDGE EARLY TOMORROW AS THIS MAY LEAD TO CHANCES FOR STRONG/SEVERE STORMS SUNDAY AFTERNOON. FOR TONIGHT...MODEL OUTPUT CONTINUES TO INDICATE THAT ISENTROPIC LIFT ON THE 310-315K LEVELS WILL ONCE AGAIN BECOME ACTIVE AS THE LOW LEVEL JET INCREASES BY LATE EVENING. BETTER COVERAGE...THOUGH STILL SCATTERED IN NATURE...WILL OCCUR OVERNIGHT WITH THE BETTER CHANCES ALONG AND EAST OF A LINE FROM NEVADA TO SPRINGFIELD TO BRANSON. LIKE THE PAST FEW DAYS...ACTIVITY WILL LINGER AND MOVE SOUTHEAST DURING THE MORNING HOURS ONCE AGAIN MAINLY AFFECTING THE EASTERN OZARKS. A DISTURBANCE SLIDING DOWN THE EASTERN PERIPHERY OF THE RIDGE WILL RESULT IN AN MCS THAT MAY AFFECT THE NORTHEASTERN HALF OF THE AREA SUNDAY AFTERNOON. THERE ARE STILL A LOT OF QUESTIONS WILL THIS FEATURE...BUT IT BEARS WATCHING. IF THIS SYSTEM CAN BUILD FAR ENOUGH SOUTH TO AFFECT THE AREA...THERE WILL BE A CONDITIONAL RISK FOR SEVERE STORMS. CONDITIONS ARE THE EXACT LOCATION/MOVEMENT OF THIS SYSTEM AND THE AMOUNT OF INSTABILITY WE CAN MUSTER IF RAIN/CLOUDS LINGER FROM ACTIVITY SUNDAY MORNING. TEMPERATURES WILL CONTINUE TO BE TRICKY AND DEPENDENT ON CLOUD/RAIN COVERAGE...THOUGH THE GENERAL THEME WILL CONTINUE TO BE WARMEST WEST...COOLEST EAST. CLOUDS HAVE TAKEN THE EDGE OFF TEMPERATURES TODAY OVER THE WESTERN CWA...BUT THIS AREA WILL REMAIN PRONE TO REACHING HEAT ADVISORY CRITERIA. WILL LET THE NIGHT SHIFT HAVE A LOOK AT RADAR/SATELLITE TRENDS AND MAKE A DECISION ON ANY ADVISORY FOR SUNDAY. MONDAY THROUGH SATURDAY...THE UPPER RIDGE WILL EDGE TO THE EAST AND OVER THE AREA MONDAY AND TUESDAY AHEAD OF A SHORTWAVE RIDING ACROSS THE U.S. CANADA BORDER. ULTIMATELY THIS DISTURBANCE WILL WIN OUT AND PUSH A COLD FRONT INTO THE REGION BY WEDNESDAY. THIS WILL EFFECTIVELY RESET THE UPPER PATTERN TO WHAT WE ARE OBSERVING NOW...WITH RIDGING TO OUR WEST...TROUGHING OVER THE EAST AND THE MIDWEST IN NORTHWEST FLOW ALOFT. THE ONLY DIFFERENCE IS THAT THE PATTERN LOOKS MORE AMPLIFIED LATE NEXT WEEK. OUR WARMEST DAYS WILL BE MONDAY AND TUESDAY...AND HEAT ADVISORIES MAY BE NEEDED FOR AT LEAST THE WESTERN PORTIONS OF THE OUTLOOK AREA. RAIN CHANCES LOOK LOWEST ON TUESDAY...WITH BETTER CHANCES ASSOCIATED WITH THE FRONTAL PASSAGE WEDNESDAY. THEREAFTER...TEMPS LOOK TO RETURN TO NEAR AVERAGE. PRECIP CHANCES ARE MURKY AT THIS POINT AND HIGHLY DEPENDENT ON THE EVENTUAL POSITION OF THE SFC/LOW LEVEL FRONT. HAVE REMAINED CONSERVATIVE FOR NOW WITH JUST SLIGHT CHANCES FOR RAIN...THOUGH HIGHER CHANCES MAY BE NEEDED AT SOME POINT LATE NEXT WEEK. GAGAN && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PERSIST INTO EARLY SUNDAY AFTERNOON. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS EASTERN KANSAS LATE TONIGHT. THERE IS A SLIM CHANCE THAT SOME OF THESE STORMS COULD MAKE IT INTO SOUTHWEST MISSOURI...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS AT THIS TIME. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED SUNDAY AFTERNOON ACROSS SOUTHWEST MISSOURI...BUT TIMING AND PLACEMENT REMAINS IN QUESTION. THEREFORE WENT WITH A CB GROUP INTO SUNDAY EVENING. ONLY OTHER IMPACT WILL BE LOW LEVEL WIND SHEAR LATE TONIGHT AND EARLY SUNDAY MORNING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 11, 8:00 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT SAT JUL 11 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI UNTIL LATE THIS EVENING. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...FREQUENT LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING AT DAYBREAK SUNDAY...ESPECIALLY IN AREAS ALONG AND EAST OF A LINE FROM NEVADA...TO SPRINGFIELD...TO BRANSON. THIS ACTIVITY WILL WEAKEN SUNDAY MORNING...BUT HAS THE POTENTIAL TO REINTENSIFY SUNDAY AFTERNOON. A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE. PERIODIC THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT...THOUGH EXACT TIMING OF THESE THUNDERSTORMS REMAINS UNCERTAIN. HEAT INDEX VALUES AT OR ABOVE 100 DEGREES WILL BE POSSIBLE SUNDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED COVERAGE OF SEVERE THUNDERSTORM ACTIVITY... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 11, 9:59 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 959 PM CDT SAT JUL 11 2009 MOZ082-097-120330- TEXAS MO-HOWELL MO- 959 PM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN HOWELL AND SOUTH CENTRAL TEXAS COUNTIES UNTIL 1030 PM CDT... AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CABOOL...OR 10 MILES EAST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CABOOL...ELK CREEK AND WILLOW SPRINGS. BARJENBRUCH
Local storm report, Jul 11, 10:46 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL MOUNTAIN VIEW 37.00N 91.70W
07/11/2009 E1.00 INCH HOWELL MO CO-OP OBSERVER
&&
DCRAMERLocal storm report, Jul 11, 10:48 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 6 NE THAYER 36.59N 91.46W
07/11/2009 OREGON MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES IN A
RURAL AREA ALONG HIGHWAY 19 BETWEEN ALTON AND THAYER.
&&
DCRAMERLocal storm report, Jul 11, 11:13 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND GST WEST PLAINS 36.73N 91.85W
07/11/2009 E60.00 MPH HOWELL MO LAW ENFORCEMENT
ESTIMATED 50 TO 60 MPH WIND GUSTS.
&&
JSSLocal storm report, Jul 11, 11:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG WEST PLAINS 36.73N 91.85W
07/11/2009 HOWELL MO LAW ENFORCEMENT
WEST PLAINS POLICE AND FIRE HEADQUARTERS RELAYED TO THE
NWS THAT A FEW AWNINGS HAD BEEN DAMAGED FROM THUNDERSTORM
WIND GUSTS. ALSO...SIX POWER POLES WERE SNAPPED WITHIN
THE CITY. QUARTER SIZE HAIL WAS ALSO OBSERVED.
&&
DCRAMERLocal storm report, Jul 12, 12:16 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 AM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL WEST PLAINS 36.73N 91.85W
07/12/2009 E1.00 INCH HOWELL MO LAW ENFORCEMENT
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 25 min |
| Jul 11, 8:23 PM CDT | Tornado Warning | SGF | Texas | 22 min |
| Jul 11, 8:40 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 35 min |
| Jul 11, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 39 min |
| Jul 11, 8:58 PM CDT | Tornado Warning | SGF | Texas, Wright | 26 min |
| Jul 11, 9:12 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 48 min |
| Jul 11, 9:26 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 34 min |
| Jul 11, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
| Jul 11, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 38 min |
| Jul 11, 10:52 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Jul 11, 11:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 75 min |
| Jul 11, 11:33 PM CDT | Tornado Warning | SGF | Howell | 27 min |
| Jul 12, 12:13 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 51 min |
| Jul 12, 1:44 AM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 12, 2:46 AM CDT | Flash Flood Warning | SGF | Ozark | 3 hr |
| Jul 12, 4:56 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark | 5 hr |
| Jul 12, 4:06 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.